Alert archive / Nevada / Wind Advisories in 2006
Wind Advisory 14, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Apr 4, 2006, 12:56 PM MST for Mohave County, Arizona; Clark County, Lincoln County, Nye County, Nevada. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2006, 12:56 PM MST (19:56 UTC)
- Expired
- Apr 5, 2006, 4:52 AM MST
- In force
- 16 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, Clark County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 134 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 7.9 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1486 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KVEF 041956 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1256 PM PDT TUE APR 4 2006 CAZ026-050400- /O.NEW.KVEF.WI.Y.0014.060404T2000Z-060405T0600Z/ OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE... OLANCHA...MT WHITNEY 1256 PM PDT TUE APR 4 2006 ...WIND ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...MAINLY FOR THE OWENS VALLEY...UNTIL 11 PM PDT THIS EVENING. WITH STRONG UPPER LEVEL LOW PRESSURE OFF THE WEST COAST POISED TO MOVE INLAND OVERNIGHT...VERY WINDY SOUTHERLY CONDITIONS WILL CONTINUE INTO THE LATE EVENING HOURS. SEVERAL OBSERVING SITES HAVE REPORTED SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH DURING THE LAST FEW HOURS. THESE STRONG WINDS WILL CONTINUE INTO THE EVENING HOURS BEFORE WEAKENING OVERNIGHT. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
4 follow-up statements
000 WWUS75 KVEF 042222 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 322 PM PDT TUE APR 4 2006 .WITH STRONG UPPER LEVEL LOW PRESSURE OFF THE WEST COAST POISED TO MOVE INLAND OVERNIGHT...VERY WINDY CONDITIONS WILL SPREAD FROM WEST TO EAST ACROSS THE MOJAVE DESERT. AZZ036-NVZ021-050600- /O.NEW.KVEF.LW.Y.0005.060405T0100Z-060405T1600Z/ LAKE MEAD NATIONAL RECREATION AREA- INCLUDING THE CITIES OF...LAUGHLIN...BULLHEAD CITY...HOOVER DAM 322 PM PDT TUE APR 4 2006 /322 PM MST TUE APR 4 2006/ ...LAKE WIND ADVISORY IN EFFECT UNTIL 9 AM PDT /9 AM MST/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PDT /9 AM MST/ WEDNESDAY. SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 40 MPH THIS EVENING BEFORE DECREASING BY MIDDAY WEDNESDAY. A LAKE WIND ADVISORY MEANS THAT WINDS IN EXCESS OF 25 MPH WILL CREATE HAZARDOUS BOATING CONDITIONS ON AREA LAKES. THE STRONG WINDS WILL CREATE CHOPPY WATERS AND GENERATE LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. BOATERS SHOULD EXERCISE CAUTION IF VENTURING OUT ONTO AREA LAKES DURING THE ADVISORY PERIOD...OR CONSIDER POSTPONING THEIR ACTIVITIES UNTIL AFTER THE WINDS SUBSIDE. AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED COVES AND INLETS. $$ CAZ028-NVZ016-020-022-050600- /O.EXB.KVEF.WI.Y.0014.060405T0100Z-060405T1300Z/ SAN BERNARDINO COUNTY DESERTS-NORTHEAST CLARK COUNTY- LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...BAKER... FORT IRWIN...TWENTYNINE PALMS...MESQUITE...OVERTON...MOAPA... LAS VEGAS...NORTH LAS VEGAS...HENDERSON...BOULDER CITY...PRIMM... JEAN...SEARCHLIGHT...CAL-NEV-ARI 322 PM PDT TUE APR 4 2006 ...WIND ADVISORY IN EFFECT UNTIL 6 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM PDT WEDNESDAY. SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH THIS EVENING BEFORE DECREASING BY WEDNESDAY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ AZZ001-003-050600- /O.EXB.KVEF.WI.Y.0014.060405T0600Z-060405T1800Z/ NORTHWEST PLATEAU-NORTHWEST DESERTS- INCLUDING THE CITIES OF...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL... WESTERN GRAND CANYON...KINGMAN...GOLDEN VALLEY... HUALAPAI RESERVATION...DOLAN SPRINGS...VALENTINE...WIKIEUP 322 PM MST TUE APR 4 2006 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 AM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM MST WEDNESDAY. SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH LATE THIS EVENING BEFORE DECREASING BY MIDDAY WEDNESDAY. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ026-050600- /O.CON.KVEF.WI.Y.0014.000000T0000Z-060405T0600Z/ OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE... OLANCHA...MT WHITNEY 322 PM PDT TUE APR 4 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. VERY WINDY CONDITIONS...SOUTHERLY AT 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH...WILL CONTINUE THROUGH THE EVENING HOURS...BEFORE TAPERING OFF OVERNIGHT. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KVEF 042342 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 442 PM PDT TUE APR 4 2006 .WITH STRONG UPPER LEVEL LOW PRESSURE OFF THE WEST COAST POISED TO MOVE INLAND OVERNIGHT...VERY WINDY CONDITIONS WILL SPREAD FROM WEST TO EAST ACROSS THE MOJAVE DESERT. NVZ015-017-050600- /O.EXA.KVEF.WI.Y.0014.060405T0100Z-060405T1300Z/ LINCOLN COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- INCLUDING THE CITIES OF...CALIENTE...PIOCHE...PANACA...HIKO... ALAMO...RACHEL...PAHRUMP...INDIAN SPRINGS...DESERT ROCK... AMARGOSA VALLEY 442 PM PDT TUE APR 4 2006 ...WIND ADVISORY IN EFFECT UNTIL 6 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM PDT WEDNESDAY. SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH THIS EVENING BEFORE DECREASING BY WEDNESDAY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ AZZ002-CAZ029-050600- /O.EXA.KVEF.LW.Y.0005.060405T0100Z-060405T1600Z/ LAKE HAVASU AND FORT MOHAVE-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY- INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES 442 PM PDT TUE APR 4 2006 /442 PM MST TUE APR 4 2006/ ...LAKE WIND ADVISORY IN EFFECT UNTIL 9 AM PDT /9 AM MST/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PDT /9 AM MST/ WEDNESDAY. SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 40 MPH THIS EVENING BEFORE DECREASING BY MIDDAY WEDNESDAY. A LAKE WIND ADVISORY MEANS THAT WINDS IN EXCESS OF 25 MPH WILL CREATE HAZARDOUS BOATING CONDITIONS ON AREA LAKES. THE STRONG WINDS WILL CREATE CHOPPY WATERS AND GENERATE LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. BOATERS SHOULD EXERCISE CAUTION IF VENTURING OUT ONTO AREA LAKES DURING THE ADVISORY PERIOD...OR CONSIDER POSTPONING THEIR ACTIVITIES UNTIL AFTER THE WINDS SUBSIDE. AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED COVES AND INLETS. $$ CAZ026-050600- /O.CON.KVEF.WI.Y.0014.000000T0000Z-060405T0600Z/ OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE... OLANCHA...MT WHITNEY 442 PM PDT TUE APR 4 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. VERY WINDY CONDITIONS...SOUTHERLY AT 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH...WILL CONTINUE THROUGH THE EVENING HOURS...BEFORE TAPERING OFF OVERNIGHT. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ028-NVZ016-020-022-050600- /O.CON.KVEF.WI.Y.0014.060405T0100Z-060405T1300Z/ SAN BERNARDINO COUNTY DESERTS-NORTHEAST CLARK COUNTY- LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...BAKER... FORT IRWIN...TWENTYNINE PALMS...MESQUITE...OVERTON...MOAPA... LAS VEGAS...NORTH LAS VEGAS...HENDERSON...BOULDER CITY...PRIMM... JEAN...SEARCHLIGHT...CAL-NEV-ARI 442 PM PDT TUE APR 4 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT WEDNESDAY. SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH THIS EVENING BEFORE DECREASING BY WEDNESDAY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ AZZ001-003-050600- /O.CON.KVEF.WI.Y.0014.060405T0600Z-060405T1800Z/ NORTHWEST PLATEAU-NORTHWEST DESERTS- INCLUDING THE CITIES OF...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL... WESTERN GRAND CANYON...KINGMAN...GOLDEN VALLEY... HUALAPAI RESERVATION...DOLAN SPRINGS...VALENTINE...WIKIEUP 442 PM MST TUE APR 4 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM MST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM MST WEDNESDAY. SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH LATE THIS EVENING BEFORE DECREASING BY MIDDAY WEDNESDAY. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ AZZ036-NVZ021-050600- /O.CON.KVEF.LW.Y.0005.060405T0100Z-060405T1600Z/ LAKE MEAD NATIONAL RECREATION AREA- INCLUDING THE CITIES OF...LAUGHLIN...BULLHEAD CITY...HOOVER DAM 442 PM PDT TUE APR 4 2006 /442 PM MST TUE APR 4 2006/ ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT /9 AM MST/ WEDNESDAY... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT /9 AM MST/ WEDNESDAY. SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 40 MPH THIS EVENING BEFORE DECREASING BY MIDDAY WEDNESDAY. A LAKE WIND ADVISORY MEANS THAT WINDS IN EXCESS OF 25 MPH WILL CREATE HAZARDOUS BOATING CONDITIONS ON AREA LAKES. THE STRONG WINDS WILL CREATE CHOPPY WATERS AND GENERATE LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. BOATERS SHOULD EXERCISE CAUTION IF VENTURING OUT ONTO AREA LAKES DURING THE ADVISORY PERIOD...OR CONSIDER POSTPONING THEIR ACTIVITIES UNTIL AFTER THE WINDS SUBSIDE. AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED COVES AND INLETS. $$
000 WWUS75 KVEF 050609 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1109 PM PDT TUE APR 4 2006 .A STRONG LOW PRESSURE SYSTEM MOVING INTO CALIFORNIA TONIGHT WILL CONTINUE TO CAUSE STRONG SOUTH TO SOUTHWEST WINDS ACROSS MUCH OF THE MOJAVE DESERTS AND SOUTHERN GREAT BASIN TONIGHT. CAZ026-050715- /O.EXP.KVEF.WI.Y.0014.000000T0000Z-060405T0600Z/ OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE... OLANCHA...MT WHITNEY 1109 PM PDT TUE APR 4 2006 ...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING. $$ CAZ028-NVZ015>017-020-022-051300- /O.CON.KVEF.WI.Y.0014.000000T0000Z-060405T1300Z/ SAN BERNARDINO COUNTY DESERTS-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...BAKER... FORT IRWIN...TWENTYNINE PALMS...CALIENTE...PIOCHE...PANACA... HIKO...ALAMO...RACHEL...MESQUITE...OVERTON...MOAPA...PAHRUMP... INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY...LAS VEGAS... NORTH LAS VEGAS...HENDERSON...BOULDER CITY...PRIMM...JEAN... SEARCHLIGHT...CAL-NEV-ARI 1109 PM PDT TUE APR 4 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT WEDNESDAY. DESPITE A TEMPORARY LULL IN THE WINDS LATER THIS EVENING...SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL BE COMMON OVERNIGHT. NG BEFORE DECREASING BY WEDNESDAY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ AZZ001-003-051300- /O.CON.KVEF.WI.Y.0014.000000T0000Z-060405T1800Z/ NORTHWEST PLATEAU-NORTHWEST DESERTS- INCLUDING THE CITIES OF...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL... WESTERN GRAND CANYON...KINGMAN...GOLDEN VALLEY... HUALAPAI RESERVATION...DOLAN SPRINGS...VALENTINE...WIKIEUP 1109 PM MST TUE APR 4 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST WEDNESDAY. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL BE COMMONG BEFORE DECREASING BY MIDDAY WEDNESDAY. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ AZZ002-036-CAZ029-NVZ021-051300- /O.CON.KVEF.LW.Y.0005.000000T0000Z-060405T1600Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES... LAUGHLIN...BULLHEAD CITY...HOOVER DAM 1109 PM PDT TUE APR 4 2006 /1109 PM MST TUE APR 4 2006/ ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT /9 AM MST/ WEDNESDAY... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT /9 AM MST/ WEDNESDAY. SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL BE COMMON OVERNIGHT BEFORE DECREASING BY MIDDAY WEDNESDAY. A LAKE WIND ADVISORY MEANS THAT WINDS IN EXCESS OF 25 MPH WILL CREATE HAZARDOUS BOATING CONDITIONS ON AREA LAKES. THE STRONG WINDS WILL CREATE CHOPPY WATERS AND GENERATE LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. BOATERS SHOULD EXERCISE CAUTION IF VENTURING OUT ONTO AREA LAKES DURING THE ADVISORY PERIOD...OR CONSIDER POSTPONING THEIR ACTIVITIES UNTIL AFTER THE WINDS SUBSIDE. AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED COVES AND INLETS. $$
000 WWUS75 KVEF 051152 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 452 AM PDT WED APR 5 2006 .A STRONG LOW PRESSURE SYSTEM MOVING THROUGH CALIFORNIA WILL BRING STRONG SOUTHWEST TO WEST WINDS ACROSS PARTS OF SAN BERNARDINO COUNTY THIS AFTERNOON AND EVENING. CAZ028-052000- /O.CAN.KVEF.WI.Y.0014.000000T0000Z-060405T1300Z/ /O.NEW.KVEF.WI.Y.0015.060405T1900Z-060406T0200Z/ SAN BERNARDINO COUNTY DESERTS- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...BAKER... FORT IRWIN...TWENTYNINE PALMS 452 AM PDT WED APR 5 2006 ...WIND ADVISORY IS CANCELLED FOR THIS MORNING... ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM PDT THIS EVENING. THE WIND ADVISORY WHICH WAS IN EFFECT FOR THIS MORNING HAS BEEN CANCELLED. SOUTHWEST WINDS HAVE DECREASED BELOW WIND ADVISORY LEVELS THIS MORNING. HOWEVER...AS THE UPPER LEVEL LOW PASSES BY DURING THE DAY...WINDS WILL SHIFT TO WESTERLY AND INCREASE TO 30 TO 35 MPH WITH GUSTS UP TO 50 MPH THIS AFTERNOON. BLOWING DUST IS LESS LIKELY DUE TO THE RAIN OVERNIGHT AND EARLY THIS MORNING...BUT THESE WINDS WILL MAKE DRIVING VERY DIFFICULT...PARTICULARLY ON INTERSTATE 15 AND OTHER NORTH TO SOUTH ROADS. DRIVERS OF HIGH PROFILE VEHICLES SHOULD USE EXTREME CAUTION THIS AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. $$ NVZ015>017-020-022-051300- /O.CAN.KVEF.WI.Y.0014.000000T0000Z-060405T1300Z/ LINCOLN COUNTY-NORTHEAST CLARK COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- INCLUDING THE CITIES OF...CALIENTE...PIOCHE...PANACA...HIKO... ALAMO...RACHEL...MESQUITE...OVERTON...MOAPA...PAHRUMP... INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY...LAS VEGAS... NORTH LAS VEGAS...HENDERSON...BOULDER CITY...PRIMM...JEAN... SEARCHLIGHT...CAL-NEV-ARI 452 AM PDT WED APR 5 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED TO JUST BELOW ADVISORY CRITERIA THIS MORNING...AND ARE EXPECTED TO REMAIN THERE THROUGH THE DAY. ALTHOUGH STRONG GUSTS MAY STILL OCCUR AT TIMES...THE THREAT OF WIDESPREAD STRONG WINDS HAS DIMINISHED...SO THE WIND ADVISORY HAS BEEN CANCELLED. $$ AZZ001-003-051300- /O.CAN.KVEF.WI.Y.0014.000000T0000Z-060405T1800Z/ NORTHWEST PLATEAU-NORTHWEST DESERTS- INCLUDING THE CITIES OF...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL... WESTERN GRAND CANYON...KINGMAN...GOLDEN VALLEY... HUALAPAI RESERVATION...DOLAN SPRINGS...VALENTINE...WIKIEUP 452 AM MST WED APR 5 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED TO JUST BELOW ADVISORY CRITERIA THIS MORNING...AND ARE EXPECTED TO REMAIN THERE THROUGH THE DAY. ALTHOUGH STRONG GUSTS MAY STILL OCCUR AT TIMES...THE THREAT OF WIDESPREAD STRONG WINDS HAS DIMINISHED...SO THE WIND ADVISORY HAS BEEN CANCELLED. $$ AZZ002-036-CAZ029-NVZ021-051600- /O.CON.KVEF.LW.Y.0005.000000T0000Z-060405T1600Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES... LAUGHLIN...BULLHEAD CITY...HOOVER DAM 452 AM PDT WED APR 5 2006 /452 AM MST WED APR 5 2006/ ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT /9 AM MST/ THIS MORNING... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT /9 AM MST/ THIS MORNING. SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL BE COMMON THIS MORNING BEFORE DECREASING BY LATE MORNING. A LAKE WIND ADVISORY MEANS THAT WINDS IN EXCESS OF 25 MPH WILL CREATE HAZARDOUS BOATING CONDITIONS ON AREA LAKES. THE STRONG WINDS WILL CREATE CHOPPY WATERS AND GENERATE LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. BOATERS SHOULD EXERCISE CAUTION IF VENTURING OUT ONTO AREA LAKES DURING THE ADVISORY PERIOD...OR CONSIDER POSTPONING THEIR ACTIVITIES UNTIL AFTER THE WINDS SUBSIDE. AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED COVES AND INLETS. $$ MORGAN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Apr 4, 12:35 PM MST, 21 minutes earlier.
Area forecast discussion, Apr 4, 12:35 PM MST, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 1235 PM PDT TUE APR 4 2006 .SYNOPSIS...A STRONG UPPER LEVEL LOW PRESSURE SYSTEM OFF THE CENTRAL CALIFORNIA COAST WILL MOVE INLAND TODAY AND WEDNESDAY...BRINGING LOTS OF MOISTURE WITH IT. THE ATMOSPHERE WILL BE QUITE WARM AHEAD OF THE STORM...KEEPING SNOW LEVELS HIGH EARLY TODAY. AS THE SYSTEM PROGRESSES INLAND...SNOW LEVELS WILL DROP THIS EVENING AND TONIGHT. MEASURABLE PRECIPITATION WILL BE SEEN OVER MUCH OF THE MOJAVE DESERT AND SOUTHERN GREAT BASIN BY THE TIME THIS STORM SYSTEM MOVES AWAY WEDNESDAY EVENING. DRY WEATHER AND WARMER TEMPERATURES WILL RETURN LATE IN THE WEEK. && .UPDATE...WINDS HOWLING IN THE OWENS VALLEY AS REPORTED BY SEVERAL MESO SITES. EXPECT THEM TO CONTINUE INTO THE EVENING HOURS AS LEE TROF CONTINUES TO STRENTHEN UNTIL WEAKING OVERNIGHT. .PREVIOUS DISCUSSION...307 AM PDT TUE APR 4 2006...SHORT TERM...SATELLITE SHOWS MAIN UPPER LOW SPINNING ABOUT 500 MILES SOUTHWEST OF SAN FRANCISCO WITH TWO MOISTURE PLUMES AHEAD OF IT. ONE PLUME WAS GENERATING LOTS OF MID AND HIGH LEVEL CLOUDS OVER ARIZONA...AND ANOTHER WAS GENERATING PRECIP FROM ABOUT BISHOP NORTHWARD THROUGH WESTERN NEVADA WITH AN ASSIST FROM THE LEFT EXIT REGION OF AN APPROACHING 120 KT JET STREAK. SO FAR...THINGS ARE SHAPING UP EERILY CLOSE TO WHAT HAS BEEN WELL ADVERTISED IN THE MODELS FOR ABOUT FIVE OR SIX DAYS...SOMETHING THIS FORECASTER PERSONALLY HAS NOT SEEN THIS ENTIRE WINTER SEASON. BEST FORCING WILL REMAIN OVER THE WESTERN CWFA THROUGH MUCH OF THE DAY TODAY...AND SIGNIFICANT PRECIP WILL BE CONFINED THERE UNTIL THIS EVENING WHEN JET STREAK-FORCED UPPER LEVEL DIVERGENCE SPREADS ACROSS SOUTHERN NEVADA AND INTO ARIZONA. WINTER STORM WARNING STILL LOOKS VERY GOOD FOR THE SIERRA...ESPECIALLY CONSIDERING THE REPORT OF RAIN CHANGING TO SNOW AT 8400 FEET AT 9 PM LAST NIGHT. FOR THE HIGHER ELEVATIONS OF CLARK AND LINCOLN COUNTIES...THE CONUNDRUM IS STILL THE SAME...HOW MUCH PRECIP WILL FALL AFTER THE COLD AIR ARRIVES AND DROPS THE SNOW LEVELS. BEST GUESS AT THIS TIME IS THAT MAIN BAND OF DEEPER MOISTURE WILL HAVE MOVED EAST BEFORE THE SNOW LEVELS TUMBLE...AND SHOWERY PRECIP WILL FALL INTO THE COLD AIR. THIS WILL RESULT IN HIGHLY VARIABLE SNOW TOTALS...BUT FIGURE AREAL AVERAGE WILL MOST LIKELY FALL INTO SNOW ADVISORY CRITERIA. WILL DEFER THE FINAL DECISION TO THE DAY CREW WHO WILL HAVE THE ADVANTAGE OF ONE MORE MODEL RUN. PRECIP WILL PUSH EAST OF OUR CWFA WEDNESDAY NIGHT...WITH DRY AND WARMER WEATHER BEGINNING THURSDAY. .LONG TERM...FRIDAY LOOKS LIKE IT COULD BE THE WARMEST DAY OF THE WEEK WITH STRONG SOUTHERLY FLOW INTO THE AREA AHEAD OF A SHORTWAVE APPROACHING CENTRAL CALIFORNIA. AS THE SYSTEM MOVES TO THE NORTHEAST THROUGH CENTRAL CALIFORNIA/NORTHERN NEVADA FRIDAY NIGHT...MOISTURE STAYS MAINLY NORTH HOWEVER...WEAK JET DYNAMICS ASSOCIATED WITH THE WAVE COULD GENERATE SHOWER ACTIVITY OVER NORTHERN INYO AND ESMERALDA COUNTIES. SOUTHWESTERLY FLOW CONTINUES THROUGH MUCH OF THE WEEKEND WHICH SHOULD CONTINUE TO PRODUCE ABOVE NORMAL TEMPERATURES ALTHOUGH MOISTURE IMPORT MAY INCREASE CLOUD COVER AS WELL. BY LATE SUNDAY BOTH THE GFS AND EC BRING ANOTHER STORM SYSTEM TO THE NORTHERN CALIFORNIA COAST AND SOUTHWEST FLOW BRINGS INCREASED MOISTURE INTO THE CWA. SUBTLE MODEL DIFFERENCES WILL LIKELY FACTOR IN TO THE EXTENT OF COOLING AND ANY PRECIP THAT FALLS EARLY NEXT WEEK BUT LOWER TEMPERATURES ARE PROBABLE BASED ON OVERALL WEATHER PATTERN. && .AVIATION...TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS... KVGT... KDRA... KBIH... KDAG...KEED. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...WIND ADVISORY FOR THE OWENS VALLEY UNTIL 11 PM PDT. BAILEY/MORGAN/SALMEN HTTP://WEATHER.GOV/LASVEGAS
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 3:22 PM MST | Lake Wind Advisory | VEF | Mohave | 18 hr |
Nearby
Wind Advisories in Nevada, 2006Wind Advisories in Arizona, 2006Wind Advisories in California, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.